Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 26, 2021, 6:40 PM MDT for Sheridan County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 6:40 PM MDT (00:40 UTC)
- Expired
- May 26, 2021, 7:15 PM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 626 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642
WWUS83 KLBF 270040
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
640 PM MDT Wed May 26 2021
NEZ004-270115-
Sheridan NE-
640 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN COUNTY UNTIL
715 PM MDT...
At 639 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Wild Horse Butte, or 17 miles northeast of Alliance,
moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Diamond Lake, Krause Lake and Argo Hill.
This includes Highway 250 between mile markers 8 and 25.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4242 10218 4212 10222 4219 10274 4237 10275
4238 10269
TIME...MOT...LOC 0039Z 259DEG 34KT 4230 10267
$$
GomezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 26, 5:35 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 26, 5:35 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 635 PM CDT Wed May 26 2021 .SHORT TERM...(This evening through Thursday night) Issued at 254 PM CDT Wed May 26 2021 The main concern in the short term will be the potential for significant severe storms this afternoon and evening. A combination of a stationary front, warm front, and dry line will all help to initiate several storms across western and north central Nebraska and into northern Kansas. Latest radar and satellite imagery shows several isolated, but weak storms moving across north central Nebraska at this time. In addition, the latest special 18Z sounding shows moderate instability and a decent capping inversion. As a result these storms do not appear to be strong right now, but some clearing across southwest Nebraska is expected to add just a little more instability and increase surface temperatures helping to erode any cap. Therefore, any storms that continue to develop in southwest Nebraska and the I-80 corridor are expected to develop more rapidly and have the potential to become severe by late afternoon. Heading into this evening, latest hi-res models show plenty of instability across the region. CAPE values up to 2000 J/kg as well as steep low level lapse rates of 7-9 C/km will combine to result in a decent severe threat on this evening. Hail up to 2 inches in diameter and wind speeds of 70 mph or greater should be expected. There is also a chance for isolated tornadoes mainly across southwest Nebraska. The tornado threat will diminish as the evening wears on becoming mostly a hail, strong wind, and heavy rain event by late evening. After midnight, the majority of the best instability will have been exhausted resulting in storms switching to a mainly heavy rain threat. The best rainfall looks like it will fall just to the east of our area. There, up to 2 to 3 inches of rainfall could be experienced. Still, there's the potential for our far southeastern counties (Frontier, Hayes, and southeast Lincoln) could still see rainfall amounts up to 1 to 1.5 inches. While flooding is not a concern at this time due to a quick storm motion, some localized flooding may be possible especially if training of storms develops. For Thursday, rain lingers across our eastern counties into Thursday morning before completely pushing off to the east by the afternoon. Weak ridging will then allow for quiet weather to return once again for the end of the week. Cooler air also pushes in for the end of the week with highs ranging from the mid 50s (across the north) to the low 70s (south of I-80) on Thursday. .LONG TERM...(Friday through Wednesday) Issued at 254 PM CDT Wed May 26 2021 Active weather will then continue this weekend as a series of disturbances moves through the region. Thunderstorms are possible through Monday especially in the afternoons and evenings when instability is highest. At this time, the severe potential remains uncertain, but will keep a close eye on this over the next few days. Clouds and rain chances will keep temperatures cooler through the weekend as well. At this time, high temperatures will remain in the low 60s to low 70s through Tuesday. Overnight low temperatures will remain steady in the 40s for most locations and into the low 50s across the south and east. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 635 PM CDT Wed May 26 2021 Scattered to numerous thunderstorms are expected across wrn and ncntl Nebraska through 09z tonight. Areas of IFR/LIFR in low ceilings is expected in the wake of the storm activity 09z-21z Thursday, mainly affecting ncntl Nebraska. VFR is generally expected 21z onward across wrn and ncntl Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...CDC
Hazardous weather outlook, May 26, 2:12 PM MDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 312 PM CDT Wed May 26 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-272015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 312 PM CDT Wed May 26 2021 /212 PM MDT Wed May 26 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are likely through the evening across all of the outlook area. The greatest threat for severe storms is south of a line from Hay Springs to Thedford to Burwell. Very large hail greater than 2 inches in diameter, damaging wind gusts up to 70 MPH and isolated tornadoes are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms will be possible Friday night through Tuesday. At this time, the severe threat is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter groups across the eastern Nebraska Panhandle, Sandhills and southwestern Nebraska, should be ready for activation this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 26, 6:00 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
600 PM MDT Wed May 26 2021
NEZ004-022-270030-
Sheridan NE-Garden NE-
600 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARDEN AND SOUTHERN
SHERIDAN COUNTIES UNTIL 630 PM MDT...
At 600 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crescent Lake National Wildlife Refuge, or 22 miles northwest of
Oshkosh, moving northeast at 40 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Mumper,
Rackett, Jerry Lake, Deer Lake, Adams Flats, Britton Lake and Wild
Horse Flats.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4202 10228 4165 10203 4158 10263 4160 10264
4174 10264 4174 10266 4175 10267 4178 10268
TIME...MOT...LOC 0000Z 246DEG 37KT 4171 10253
GomezSpecial weather statement, May 26, 6:12 PM MDT, 28 minutes before
Special Weather Statement National Weather Service North Platte NE 612 PM MDT Wed May 26 2021 NEZ022-056-270045- Deuel NE-Garden NE- 612 PM MDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARDEN AND WESTERN DEUEL COUNTIES UNTIL 645 PM MDT... At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near Chappell, moving east at 40 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Chappell and Mount Vernon. This includes Interstate 80 in Nebraska between mile markers 78 and 95. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of Nebraska. LAT...LON 4125 10261 4136 10238 4100 10227 4100 10262 TIME...MOT...LOC 0012Z 264DEG 36KT 4112 10252 Gomez
Special weather statement, May 26, 6:15 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
615 PM MDT Wed May 26 2021
NEZ004-094-270045-
Sheridan NE-Western Cherry NE-
615 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND CENTRAL
SHERIDAN COUNTIES UNTIL 645 PM MDT...
At 615 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Rushville, moving east at 40 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Highway 27 crossing the Niobrara River, Smith Lake State Wildlife
Management Area, Highway 250 crossing the Niobrara River, Rock Hill,
Billys Lake and Morgan Lake.
This includes Highway 250 between mile markers 24 and 40.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of and north central Nebraska.
LAT...LON 4272 10204 4243 10189 4234 10274 4238 10275
4244 10275 4244 10277 4245 10278 4251 10278
TIME...MOT...LOC 0015Z 251DEG 37KT 4251 10246
GomezSpecial weather statement, May 26, 6:20 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
620 PM MDT Wed May 26 2021
NEZ004-022-270045-
Sheridan NE-Garden NE-
620 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN AND
SOUTHWESTERN SHERIDAN COUNTIES UNTIL 645 PM MDT...
At 620 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Antioch, or 18 miles southeast of Alliance, moving
north at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Antioch, Snow Lake, Miles Lake, Wickson Lake, Patterson Lake,
Lakeside, Herman Lake and Tralnor Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 10.
Highway 2 between mile markers 96 and 117.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4219 10219 4180 10252 4181 10268 4200 10268
4201 10270 4209 10270 4210 10274 4217 10274
TIME...MOT...LOC 0020Z 189DEG 34KT 4191 10262
GomezSpecial weather statement, May 26, 6:23 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
723 PM CDT Wed May 26 2021
NEZ070-071-270100-
Frontier NE-Hayes NE-
723 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRONTIER AND EASTERN
HAYES COUNTIES UNTIL 800 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hayes Center, moving northeast at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hayes Center, Quick, Marengo and Hayes Center State Wildlife
Management Area.
This includes Highway 83 between mile markers 33 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.
LAT...LON 4070 10094 4070 10092 4051 10047 4035 10084
4035 10118
TIME...MOT...LOC 0022Z 235DEG 19KT 4041 10097
KulikSpecial weather statement, May 26, 6:40 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
640 PM MDT Wed May 26 2021
NEZ004-270115-
Sheridan NE-
640 PM MDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN COUNTY UNTIL
715 PM MDT...
At 639 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Wild Horse Butte, or 17 miles northeast of Alliance,
moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Diamond Lake, Krause Lake and Argo Hill.
This includes Highway 250 between mile markers 8 and 25.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4242 10218 4212 10222 4219 10274 4237 10275
4238 10269
TIME...MOT...LOC 0039Z 259DEG 34KT 4230 10267
GomezThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:00 PM MDT | Special Weather Statement | LBF | Garden | 30 min |
| May 26, 6:12 PM MDT | Special Weather Statement | LBF | Deuel | 33 min |
| May 26, 6:15 PM MDT | Special Weather Statement | LBF | Sheridan | 30 min |
| May 26, 6:20 PM MDT | Special Weather Statement | LBF | Garden | 25 min |
| May 26, 6:23 PM MDT | Special Weather Statement | LBF | Hayes | 37 min |
| May 26, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| May 26, 6:46 PM MDT | Special Weather Statement | LBF | Hayes | 44 min |
| May 26, 6:47 PM MDT | Flash Flood Warning | LBF | Frontier, Hayes | 10 hr |
| May 26, 6:57 PM MDT | Special Weather Statement | LBF | Keith | 48 min |
| May 26, 7:03 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 42 min |
| May 26, 7:04 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 41 min |
| May 26, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 40 min |
| May 26, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 32 min |
| May 26, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 36 min |
| May 26, 7:42 PM MDT | Special Weather Statement | LBF | Frontier | 33 min |
| May 26, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| May 26, 7:55 PM MDT | Special Weather Statement | LBF | Chase, Hayes | 65 min |
| May 26, 7:56 PM MDT | Flash Flood Warning | LBF | Lincoln | 62 min |
| May 26, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 43 min |
| May 26, 8:18 PM MDT | Special Weather Statement | LBF | Frontier | 27 min |
| May 26, 8:26 PM MDT | Special Weather Statement | LBF | Frontier | 49 min |
| May 26, 8:30 PM MDT | Special Weather Statement | LBF | Lincoln | 45 min |
| May 26, 9:04 PM MDT | Special Weather Statement | LBF | Frontier | 56 min |
| May 26, 10:41 PM MDT | River Flood Advisory | LBF | Hayes | 87 min |
| May 27, 12:08 AM MDT | River Flood Warning | LBF | Hayes | 10 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.